MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen.The balloon was tightly folded.There were numerous hypotube kinks throughout the device.There was a complete hypotube separation 82cm distal of the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 21jun2019.It was reported that crossing difficulties were encountered.The 90% stenosed, 2.75mm x 12mm target lesion was located in the moderately tortuous and calcified right coronary artery.A 2.75mm x 12mm quantum maverick balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.However, returned device analysis revealed shaft separation.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8785684
Report Number2134265-2019-08144
Device Sequence Number19342509
Product Code LOX
UDI-Device Identifier08714729392668
UDI-Public08714729392668
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0022765792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight68